Alert archive / Kansas / River Flood Warnings in 2014

River Flood Warning 3, NWS Hastings, NE

August 27, 2014Phillips County, Rooks County, Kansas

NWS Hastings, NE issued this river flood warning at Aug 27, 2014, 10:25 PM CDT for Phillips County, Rooks County, Kansas. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Aug 27, 2014, 10:25 PM CDT (03:25 UTC)
Expired
Aug 29, 2014, 5:54 AM CDT
In force
31 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Phillips County, KS, Rooks County, KS

The radar

The Grand Island radar (KUEX), 117 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bow Creek near Stockton (SKTK1). The gauge peaked at 13.32 ft at Aug 28, 2014, 12:00 AM CDT.

actionminormoderatemajor51008/2808/2908/30
Action stage
8 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
13.6 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06871500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WGUS43 KGID 280325
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1025 PM CDT WED AUG 27 2014

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KANSAS... 

  BOW CREEK NEAR STOCKTON AFFECTING PHILLIPS AND ROOKS COUNTIES

&&

KSC147-163-281825-
/O.NEW.KGID.FL.W.0003.140828T0325Z-140829T1054Z/
/SKTK1.1.ER.140828T0309Z.140828T0600Z.140828T1654Z.NO/
1025 PM CDT WED AUG 27 2014

THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BOW CREEK NEAR STOCKTON.
* UNTIL LATE THURSDAY NIGHT.....
* AT 10:16 PM WEDNESDAY THE STAGE WAS 10.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.6 FEET BY 
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TOMORROW LATE MORNING.
* AT 13.6 FEET...A MAXIMUM HEIGHT OF 13.6 FEET WAS REACHED ON JULY 
12, 1951.

&&

LAT...LON 3957 9960 3959 9929 3964 9915 3956 9917
      3950 9960                       

$$
6 follow-up statements
875 
WGUS43 KGID 280458
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1158 PM CDT WED AUG 27 2014

...OBSERVED FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN KANSAS...
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN KANSAS...
  BOW CREEK NEAR STOCKTON AFFECTING PHILLIPS AND ROOKS COUNTIES

&&

KSC147-163-281958-
/O.EXT.KGID.FL.W.0003.000000T0000Z-140829T1430Z/
/SKTK1.2.ER.140828T0309Z.140828T0600Z.140828T2030Z.NR/
1158 PM CDT WED AUG 27 2014

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE BOW CREEK NEAR STOCKTON.
* AT 11:46 PM WEDNESDAY THE STAGE WAS 12.5 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.5 FEET BY 
  EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  THURSDAY AFTERNOON.

&&

LAT...LON 3957 9960 3959 9929 3964 9915 3956 9917
      3950 9960                       

$$
910 
WGUS43 KGID 280518
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1218 AM CDT THU AUG 28 2014

...FORECAST FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE 
FOLLOWING RIVERS IN KANSAS...
  BOW CREEK NEAR STOCKTON AFFECTING PHILLIPS AND ROOKS COUNTIES

&&

KSC147-163-282018-
/O.EXT.KGID.FL.W.0003.000000T0000Z-140829T1500Z/
/SKTK1.3.ER.140828T0309Z.140828T0600Z.140828T2100Z.NR/
1218 AM CDT THU AUG 28 2014

...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE BOW CREEK NEAR STOCKTON.
* AT 12:00 AM THURSDAY THE STAGE WAS 13.3 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY 
  EARLY THURSDAY MORNING. THIS IS ONLY ONE TENTH OF A FOOT SHORT OF 
  THE RECORD MAXIMUM HEIGHT OF 14.3 FEET. THE RIVER WILL FALL BELOW FLOOD
  STAGE BY LATE THURSDAY AFTERNOON.
* A RECORD MAXIMUM HEIGHT OF 14.3 FEET WAS REACHED ON JUNE 19, 2010.

&&

LAT...LON 3957 9960 3959 9929 3964 9915 3956 9917
      3950 9960                       

$$
959 
WGUS83 KGID 280706
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
206 AM CDT THU AUG 28 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KANSAS...
 
  NORTH FORK SOLOMON NEAR GLADE AFFECTING PHILLIPS COUNTY

&&

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  BOW CREEK NEAR STOCKTON AFFECTING PHILLIPS AND ROOKS COUNTIES 

&&

KSC147-163-282206-
/O.EXT.KGID.FL.W.0003.000000T0000Z-140829T1200Z/
/SKTK1.3.ER.140828T0309Z.140828T0516Z.140828T1800Z.NR/
206 AM CDT THU AUG 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE BOW CREEK NEAR STOCKTON.
* AT  1:46 AM THURSDAY THE STAGE WAS 12.4 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY AFTERNOON.
* A RECORD MAXIMUM HEIGHT OF 14.3 FEET WAS REACHED ON JUNE 19, 2010.

&&

LAT...LON 3957 9960 3959 9929 3964 9915 3956 9917
      3950 9960                       

$$

KSC147-280736-
/O.CAN.KGID.FL.W.0004.000000T0000Z-140829T1842Z/
/GDEK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
206 AM CDT THU AUG 28 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH FORK SOLOMON NEAR GLADE.
* AT  1:45 AM THURSDAY THE STAGE WAS 9.9 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.5 FEET.  THE 
  RIVER WILL FALL TO 7.7 FEET BY 6 AM .
* AT 11.0 FEET...THE SOUTH BANK OVERFLOWS AND MINOR LOWLAND FLOODING 
BEGINS.

&&

LAT...LON 3967 9962 3968 9944 3968 9922 3964 9922
      3963 9962                       

$$
456 
WGUS83 KGID 281055
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
555 AM CDT THU AUG 28 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...

  BOW CREEK NEAR STOCKTON AFFECTING PHILLIPS AND ROOKS COUNTIES 

&&

KSC147-163-290155-
/O.CON.KGID.FL.W.0003.000000T0000Z-140829T1200Z/
/SKTK1.3.ER.140828T0309Z.140828T0516Z.140828T1800Z.NR/
555 AM CDT THU AUG 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE BOW CREEK NEAR STOCKTON.
* AT  5:45 AM THURSDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.


&&

LAT...LON 3957 9960 3959 9929 3964 9915 3956 9917
      3950 9960                       

$$
447 
WGUS83 KGID 281416
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
916 AM CDT THU AUG 28 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  LITTLE BLUE RIVER NEAR DEWEESE AFFECTING CLAY AND NUCKOLLS 
  COUNTIES

&&

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  BOW CREEK NEAR STOCKTON AFFECTING PHILLIPS AND ROOKS COUNTIES 

&&

KSC147-163-290516-
/O.EXT.KGID.FL.W.0003.000000T0000Z-140829T1218Z/
/SKTK1.3.ER.140828T0309Z.140828T0516Z.140828T1818Z.NR/
916 AM CDT THU AUG 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE BOW CREEK NEAR STOCKTON.
* AT  8:46 AM THURSDAY THE STAGE WAS 10.3 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* AT 9.0 FEET...WATER OVERFLOWS BOTH BANKS OF THE RIVER AND FLOWS 
INTO ADJACENT AGRICULTURAL LOWLAND.

&&

LAT...LON 3957 9960 3959 9929 3964 9915 3956 9917
      3950 9960                       

$$

NEC035-129-281446-
/O.CAN.KGID.FL.W.0005.000000T0000Z-140829T2200Z/
/DWEN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
916 AM CDT THU AUG 28 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE BLUE RIVER NEAR DEWEESE.
* AT  8:15 AM THURSDAY THE STAGE WAS 6.6 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE LITTLE BLUE RIVER AT DEWEESE WILL CREST BELOW FLOOD
STAGE AT 9.2 FEET THIS EVENING. THE HIGHER WATER ON THE LITTLE BLUE
RIVER WILL BE DOWNSTREAM OF DEWEESE...BUT FOR THE MOST PART WILL BE
BELOW FLOOD STAGE. A FLOOD ADVISORY REMAINS IN EFFECT FOR THE AREA
AS SMALLER CREEKS AND STREAMS ARE STILL FLOODING ACROSS NORTHERN
NUCKOLLS COUNTY AND CLAY COUNTY.
* AT 10.0 FEET...WATER OVERFLOWS RURAL AGRICULTURAL LAND.

&&

LAT...LON 4041 9821 4025 9791 4023 9793 4033 9809
      4038 9823                       

$$
850 
WGUS83 KGID 281700
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1200 PM CDT THU AUG 28 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KANSAS...
 
  BOW CREEK NEAR STOCKTON AFFECTING PHILLIPS AND ROOKS COUNTIES

&&

KSC147-163-281730-
/O.CAN.KGID.FL.W.0003.000000T0000Z-140829T1218Z/
/SKTK1.3.ER.140828T0309Z.140828T0516Z.140828T1507Z.NR/
1200 PM CDT THU AUG 28 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE BOW CREEK NEAR STOCKTON.
* AT 11:45 AM THURSDAY THE STAGE WAS 7.5 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FELL BELOW FLOOD STAGE AT 10:07 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.7 FEET BY TOMORROW 
  MORNING.
* AT 9.0 FEET...WATER OVERFLOWS BOTH BANKS OF THE RIVER AND FLOWS 
INTO ADJACENT AGRICULTURAL LOWLAND.

&&

LAT...LON 3957 9960 3959 9929 3964 9915 3956 9917
      3950 9960                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Aug 27, 9:36 PM CDT, 49 minutes earlier.

Area forecast discussion, Aug 27, 9:36 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
936 PM CDT WED AUG 27 2014

.UPDATE...
ISSUED AT 919 PM CDT WED AUG 27 2014

WENT AHEAD AND EXPANDED THE FLASH FLOOD WATCH TO INCLUDE ALL BUT A
FEW COUNTIES ON THE FRINGES OF THE FORECAST AREA THROUGH THURSDAY
MORNING...AS PERSISTENT HEAVY RAINFALL IS DEVELOPING ACROSS
PORTIONS OF NORTH CENTRAL KANSAS THIS EVENING AND SLOWLY SPREADING
NORTHEASTWARD. EXPECT THE LLJ TO ONLY ENHANCE THIS ACTIVITY
THROUGH THE LATE EVENING HOURS...WITH HEAVIER RAINFALL BECOMING
MORE WIDESPREAD AFTER MIDNIGHT. PER LATEST MODEL DATA AND
MESOSCALE PRECIPITATION DISCUSSION...EXPECT THE POTENTIAL FOR
HOURLY RAINFALL IN EXCESS OF 2 INCHES ALONG WITH ISOLATED RAINFALL
TOTALS OF 4 TO 6 INCHES NOT OUT OF THE QUESTION...SPREADING RIGHT
ACROSS THE HEART OF THE LOCAL FORECAST AREA OVERNIGHT. THE GOOD
NEWS IS THAT WHILE FLOODING POTENTIAL IS INCREASING...SEVERE
THUNDERSTORM THREAT IS DECREASING.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 328 PM CDT WED AUG 27 2014

THE PRIMARY FORECAST CONCERN WILL CENTER AROUND THE THREAT OF
THUNDERSTORMS WITH HEAVY RAIN AND AN OUTSIDE CHANCE OF A FEW
SEVERE THUNDERSTORMS.

AN UPPER LEVEL TROUGH OF FAIRLY IMPRESSIVE STRENGTH FOR AUGUST IS
CURRENTLY CENTERED OVER THE SALT LAKE CITY AREA AND WILL SLOWLY
TRACK OUT INTO THE HIGH PLAINS DURING THE OVERNIGHT HOURS.
LOW LEVEL MOISTURE IS ABUNDANT OUT AHEAD OF THIS UPPER SYSTEM
ACROSS THE CENTRAL PLAINS WITH DEW POINTS IN THE 70S FOR MOST
AREAS. THERE IS ESSENTIALLY LITTLE TO NO MID LEVEL CAP ALLOWING
SHOWERS AND THUNDERSTORMS TO FORM RATHER EASILY IN BANDS OUT AHEAD
OF THE APPROACHING SYSTEM. EXPECT THESE BANDS OF THUNDERSTORMS
WILL CONTINUE TO EXPAND IN COVERAGE AND STRENGTH THROUGH THE
EVENING HOURS WITH THE GREATEST COVERAGE LIKELY BETWEEN SUNSET AND
MIDNIGHT.

SEVERE WEATHER THREAT...INSTABILITY IS MODEST...BUT HAS BEEN
HAMPERED BY EXTENSIVE CLOUD COVER...WHICH IS NOT EXPECTED TO
CHANGE. THE UPPER WAVE IS RESULTING IN INCREASING WIND SHEAR WITH
EFFECTIVE DEEP LAYER SHEAR VALUES AROUND 35 KTS ACROSS OUR KANSAS
ZONES. THE COMBINATION OF INSTABILITY AND SHEAR IS SUFFICIENT FOR
A FEW SEVERE THUNDERSTORMS...BUT GIVEN THE EXPECTED EXPANSIVE
COVERAGE OF CONVECTION...THERE WILL BE A LOT OF COMPETITION FOR
THE AVAILABLE INSTABILITY AND EXPECT INSTABILITY WILL BE THE
LIMITING FACTOR. CONSEQUENTLY...THE THREAT OF SEVERE WEATHER WILL
BE FOCUSED ACROSS OUR SOUTHWESTERN ZONES...SOUTH AND WEST OF THE
TRI CITIES WHERE INSTABILITY IS THE GREATEST.

HEAVY RAIN THREAT...RAIN WILL BE HEAVY AT TIMES THIS
EVENING...WITH THE HEAVIER RAIN MOVING INTO OUR FLASH FLOOD WATCH
AREA BY LATER EVENING...PRIMARILY AFTER DARK. THERE IS SOME
QUESTION IF THE RAIN RATES WILL BE HIGH ENOUGH TO PRODUCE FLASH
FLOODING...BASICALLY WILL IT RAIN HARD AND FAST ENOUGH TO PRODUCE
FLASH FLOODING. SO THAT IS THE ASPECT THAT WILL HAVE TO BE WATCHED.
THERE IS NOT MUCH QUESTION ABOUT THE RAIN...IT SHOULD AT LEAST
RAIN...ITS JUST HOW MUCH AND HOW FAST. THEREFORE...WILL ALLOW THE
FLASH FLOOD WATCH TO CONTINUE THROUGH THE OVERNIGHT HOURS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 328 PM CDT WED AUG 27 2014

ALOFT: THE SLOW-MOVING LOW OVER UT WILL CONT E AND OPEN UP AS IT
CROSSES THE CNTRL PLAINS THU-FRI. BY 00Z/SAT THE TROF AXIS WILL BE E
OF THE FCST AREA. THE MULTI-DAY 500 MB EC/GFS/GEM ENSEMBLE MEANS
AGREE THAT THE LONGWAVE WRN USA TROF/ERN USA RIDGE IS HIGHLY
PROBABLE AND WILL CONT THRU THIS FCST PERIOD AND LIKELY BEYOND THRU
THE NEXT 10-14 DAYS. THE TROF CURRENTLY MOVING THRU THE ALEUTIANS
WILL MOVE ONSHORE FRI AND CARVE OUT THE NEXT WRN USA TROF SAT-SUN.
THIS WILL TRANSITION THE FLOW HERE BACK TO SW SUN. THE TROF WILL
TRANSITION INTO THE PLAINS MON-TUE. WHILE THERE IS HIGH CONFIDENCE
IN THIS SCENARIO AMONGST THE LAST 3 CYCLES OF EC/UKMET/GEM/GFS
...THE TROF LOOKS BROAD WHICH MEANS IT WILL BE IMPOSSIBLE TO
PINPOINT SPECIFICS UNTIL WE GET CLOSER.

SURFACE: WEAK LOW PRES AND ITS ASSOCIATED WEAK FRONTS WILL DRIFT E
OF THE REGION THU-FRI. WEAK HIGH PRES WILL BE OVERHEAD AT DAYBREAK
SAT...BUT HEAD E WITH A NEW LEE TROF DEVELOPING AHEAD OF THE COOL
FRONT PROGRESSING THRU THE INTERMOUNTAIN W. THIS FRONT WILL MOVE
THRU SUN NIGHT FOLLOWED BY HIGH PRES MON-TUE.

OVERALL THIS PATTERN WILL FAVOR TEMPS AT OR COOLER THAN NORMAL WITH
A ONE-DAY SPIKE ABOVE NORMAL SUN. THEN ITS BACK TO AT OR COOLER THAN
NORMAL MON-TUE. THE THREAT FOR TSTMS/RAIN WILL DECREASE...BUT LOOK
FOR THE FRONT TO LIGHT UP SUN EVE.

HAZARDS: SOME POTENTIAL FOR SEVERE TSTMS THU. THE TSTM THREAT
DECREASES FRI WITH NO SEVERE. SUN HAS THE POTENTIAL TO BE A BIG
SEVERE WX DAY. STAY TUNED...

POPS THU-SAT WERE A 50-50 BLEND OF THE 03Z/09Z SREF...THEN TEMPERED
WITH AN EVEN BLEND OF THE 00Z/06Z/12Z NAM AND COLLABORATED WITH
SURROUNDING OFFICES. THIS SHOULD PROVIDE A GOOD DEPICTION IN THE
HOURLY WX GRAPHS ONLINE.

THE DAILY DETAILS...

THU: SREF QPF PROBABILITIES SUGGEST THAT TONIGHT'S MCS WILL BE
DEPARTING THE REGION AT DAYBREAK. THE BEST CHANCE FOR AFTERNOON/EVE
TSTM REDEVELOPMENT WILL BE S AND E OF THE TRI-CITIES. THESE STORMS
WILL THEN EXIT TO THE S AND E OVERNIGHT.

THE MCS OCCURRING N OF THE FCST AREA AND THE DRY SLOT MOVING IN WILL
ALLOW FOR INSOLATION/DESTABILIZATION. THE APPROACH OF THE UPR TROF
WILL MAINTAIN A FAVORABLE ENVIRONMENT FOR SCATTERED TSTMS ANY TIME
DURING THE DAY...BUT BEST CHANCE DURING/AFTER PEAK HEATING. MLCAPE
2500 J/KG. 0-6 KM SHEAR 20-25 KTS. SEVERE MULTICELLS COULD OCCUR.

FRI: THE HIGHEST PROBABILITIES FOR TSTM INTITIATION WILL BE ENTIRELY
S AND E OF THE FCST AREA. HOWEVER...A FEW TSTMS COULD PRIMARILY S
AND E OF THE TRI-CITIES. MLCAPE NO MORE THAN 1000 J/KG. WEAK WIND
FIELDS WILL RESULT IN 0-6 KM SHEAR 10-15 KTS. PULSE TYPE STORM MODE
SUGGESTS LITTLE RISK OF SEVERE.

SAT: DRY WITH SEASONABLE TEMPS AND COMFORTABLE HUMIDITY. EXCELLENT
FOR OUTDOOR ACTIVITIES.

SAT NIGHT: LOTS OF UNCERTAINTY. THE LLJ WILL DEVELOP. THE QUESTION
IS CONVECTIVE INITIATION. THE GFS AND ITS ENSEMBLES /PROBABILITIES
FOR .05" QPF IN 12 HRS/ ARE ROBUST WHILE THE EC AND ITS ENSEMBLES
SAY NO. MAINTAINED A 20% POP FROM THE 4 AM FCST.

DIFFERENTIAL ADVECTION FROM THE LLJ WILL ADVECT A STOUT ELEVATED
MIXED LAYER /EML/ OVER TOP RICH LOW-LVL DEWPOINTS. THIS WILL RESULT
IN MODERATE INSTABILITY SUN.

SUN: WARM SECTOR WITH A LATE DAY/EVE COOL FRONTAL PASSAGE.

DEPENDS ON IF WE HAVE TO DEAL WITH THE EXITING REMNANTS OF NOCTURNAL
TSTMS. THE LOCATION OF AFTERNOON/EVE TSTMS WILL DEPEND ON THE
LOCATION OF THE FRONT. THIS COULD END UP BEING A SIGNIFICANT SEVERE
EVENT WITH A NEGATIVE TILT TROF AND COUPLED JET STRUCTURE ALOFT. WE
HAVE SEEN THE SPC OUTLOOK FOR DAY 5 WHICH IS A 30% PROB. SO THE
GRAPHICAL HWO HAS BEEN UPDATED WITH AN ELEVATED RISK OF SEVERE.

HIGH TEMPS WERE NUDGE UP 2-3F OVER N-CNTRL KS WITHIN LOW-LVL THERMAL
RIDGE.

MON-WED: FAIR AND DRY. FANTASTIC WX.

MON NIGHT: NOT SURE WHY THE FCST INITIALIZATION HAD 20 POPS IN THE
FCST. THE FRONT WILL BE OVER SRN KS ALONG WITH THE RICH LOW-LVL
MOISTURE. COORDINATED WITH SURROUNDING OFFICES TO DROP THESE POPS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 647 PM CDT WED AUG 27 2014

DETERIORATING CONDITIONS ARE EXPECTED AT THE TERMINALS AS
PREVAILING VFR CIGS WILL LOWER OVER THE NEXT FEW HOURS AND BECOME
MVFR OR WORSE THROUGH THE REMAINDER OF THE PERIOD. EXPECT TO SEE
SHOWERS AND THUNDERSTORMS ACROSS NORTHERN KANSAS AND WESTERN
NEBRASKA WORK THEIR WAY TOWARDS THE LOCAL AREA OVER THE NEXT FEW
HOURS...WITH CIGS DROPPING TO NEAR OR BELOW 1500 FT AGL. IN
ADDITION...WITH ELEVATED DEW POINTS...COULD SEE SOME BR
DEVELOP AS TEMPERATURES DROP OFF...BUT DO NOT EXPECT ANYTHING
DENSE AS WINDS WILL BE NEAR 8 KTS OVERNIGHT. OTHERWISE...DID NOT
TRY AND TIME ANY THUNDERSTORM ACTIVITY AS THEY WILL BE IN THE AREA
FOR AT LEAST THE NEXT 24 HOURS...SO KEPT A VCTS THROUGH THE
ENTIRE FORECAST.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NEZ039>041-
     046>049-061>064-073>077-082>086.

KS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ005>007-017-
     018.

&&

UPDATE...ROSSI
SHORT TERM...WESELY
LONG TERM...HALBLAUB/WESELY
AVIATION...ROSSI
Hazardous weather outlook, Aug 27, 10:20 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1020 PM CDT WED AUG 27 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
290330-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1020 PM CDT WED AUG 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE ENTIRE OUTLOOK
AREA LATE THIS EVENING AND OVERNIGHT. THE GREATEST THREAT WILL BE
HEAVY RAINFALL...WITH ISOLATED RAINFALL TOTALS OF 4 TO 6 INCHES
POSSIBLE BY THURSDAY MORNING. THE HEAVY RAIN MAY RESULT IN
LOCALIZED FLASH FLOODING OR AREAS OF MINOR RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY AND FRIDAY...
WITH THE THREAT AND AERIAL COVERAGE OF THUNDERSTORMS DECREASING
SIGNIFICANTLY BY FRIDAY. THE GREATEST PROBABILITY OF STORMS WILL BE
SOUTH AND EAST OF THE TRI-CITIES. SOME STORMS COULD BE SEVERE
THURSDAY AFTERNOON AND EVENING...WITH HAIL AS LARGE AS PING PONG
BALLS BEING THE MAIN THREAT.

SOME SCATTERED THUNDERSTORMS COULD FORM ACROSS PORTIONS OF THE
OUTLOOK AREA. HOWEVER...THIS POSSIBILITY IS HIGHLY UNCERTAIN. IF
STORMS DO DEVELOP...HAIL UP TO THE SIZE OF NICKELS WOULD BE THE
PRIMARY THREAT.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE OUTLOOK AREA
SUNDAY AFTERNOON AND EVENING. HAIL AS LARGE AS TENNIS BALLS AND
DAMAGING STRAIGHT LINE WINDS OF 70 MPH WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF FLOODING OR HEAVY RAINFALL IN EXCESS OF 2 INCHES
WOULD BE APPRECIATED.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

In the hours before

Special weather statement, Aug 27, 7:41 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
741 PM CDT WED AUG 27 2014

KSZ017-280115-
ROOKS KS-
741 PM CDT WED AUG 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR ROOKS COUNTY UNTIL 815 PM CDT...

AT 740 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF DAMAR
TO 12 MILES SOUTHWEST OF PALCO...AND MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PLAINVILLE...STOCKTON...PALCO...DAMAR...ZURICH...CODELL AND WEBSTER
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3940 9960 3957 9932 3957 9917 3914 9916
      3913 9960
TIME...MOT...LOC 0040Z 242DEG 21KT 3927 9973 3911 9971

ROSSI

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:41 PM CDTSpecial Weather StatementGIDRooks34 min
Aug 27, 10:09 PM CDTAreal Flood AdvisoryGIDPhillips, Rooks3 hr
Aug 27, 11:02 PM CDTSpecial Weather StatementGIDJewell, Smith43 min
Aug 27, 11:44 PM CDTSpecial Weather StatementGIDJewell46 min
Aug 27, 11:45 PM CDTRiver Flood WarningGIDPhillips29 hr
Aug 28, 12:46 AM CDTAreal Flood WarningGIDPhillips, Rooks12 hr
Aug 28, 6:38 AM CDTAreal Flood AdvisoryGIDJewell, Smith6 hr
Aug 28, 5:34 PM CDTSpecial Weather StatementGIDOsborne41 min
Aug 28, 6:16 PM CDTSpecial Weather StatementGIDSmith44 min

Nearby

River Flood Warnings in Kansas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.